MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19AN60NSF077N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were seven devices that were returned.During the visual inspection, there were no abnormalities found.Using a standard syringe, 12cc's of air was inserted into the airway lines of all the devices.There were no issues identified with cuff inflation; all cuffs inflated.A standard ruler was used to measure cuff symmetry on all the devices.Measuring from the center of the shaft to the outside of the cuff, five measured 13mm on one side and 15mm on the opposite side.Device number six measured 11mm and 15mm and device number seven measured 11mm and 13mm.All devices met the manufacturing specification of 1/3:2/3 for cuff symmetry.The instruction for use, states under set up that if the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft.The reported problem could not be confirmed.No corrective actions are planned at this time.The manufacture regularly analyzes complaint data and trends and will take further actions accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that uneven inflation and spec found in multiple cuffs.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15436843
Report Number3012307300-2022-19390
Device Sequence Number12161337
Product Code JOH
UDI-Device Identifier15019517178364
UDI-Public15019517178364
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFT19AN60NSF077N
Device Catalogue NumberFT19AN60NSF077N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown